Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
hallucinations
avatar
Rebekah89 posted:
Hi everyone. I'm new here. I don't know if this has already been dicussed here...so sorry if this is repeditive. I was diagnosed bipolar rapid cycling when i was 16. I'm 21 now. I've been experiencing hallucinations since i was a little girl. People standing in my room at night...things like that. I've only heard voices a few times. I was just wondering if there is anyone else here that has hallucinations along with bipolar disoder...
Reply
 
avatar
bpcookie responded:
Hello Rebeka, its so very nice to meet you and welcome to the board.

There are many ppl here who are or have experienced what you are experiencing now.
I can't be bothered with a cell phone in my car....I am too busy making finger gestures at everyone!!!-Maxine
 
avatar
larsstarscanary responded:
Yes, Rebekah89, I have dealt with issues like yours, but different, of course--People weren't standing around--a lot was going on. It was quite frightening, although it started off in a reassuring manner. I think of it as severe bipolar. Medication really helped me, as did individual and group therapy, not only to deal with hallucinations and delusions, but also to deal with unresolved issues.

I had some rapid cycling. I was racing around like a sports car. I can't tell you which is worse, to be manic or to be depressed. I don't like either.

Are you being treated for this illness?

Be well.
 
avatar
mommaange1 responded:
Hi Rebekah

I too have heard voices, usually at night I hear music and people talking but never telling me to do bad things. I have also had hallucinations who I like to call my ghosts. These are not easy issues to deal with. Medications helps me alot. Last time I dealt with these issues was a few months ago and my pdoc increased my serequel to 1200mg a day and that really helped. What has your pdoc given you to help keep the hallucinations at bay??
 
avatar
Rebekah89 replied to mommaange1's response:
right now i'm on mood a stabilizer, anti-anxiety, anti-depressant, Nuvigil for fatigue and Geodon for the hallucinations. It's worked well for four years now...it's just a stressful time and little things are happening again. Thanks for the replies...it's nice to know that people understand. What other kinds of medications have worked for y'all?
 
avatar
larsstarscanary replied to Rebekah89's response:
Abilify, Remeron, and Cogentin, for the extra pyramidal side effects.

(I've taken so many different meds over the years. These seem to be okay....)
 
avatar
IrwinsLady responded:
I experice voices practically everyday and Im bipolar 1 rapid cycle as well. its not fun.
-Life is what you make it. So make every moment count as if it were you last.
 
avatar
hope7951 replied to Rebekah89's response:
I take lithium, prozac, ambien and xanax as needed...and in the past used to dissociate in certain environments. My pdoc would give me 1 or 2 100 mg of haldol and that always worked to knock it out. I haven't had this problem for several years now.
 
avatar
larsstarscanary replied to hope7951's response:
I'm assuming ambien works for you, Hope7951? I took one or two every night for a month, but I couldn't get more than three to five hours of sleep a night. I was wired. I was manic at that time. For 2 months straight, I only got 3 to 5 hours of sleep a night. It was the pits. But my apartment was really getting in order. But I digress...
 
avatar
hope7951 replied to larsstarscanary's response:
I don't take ambien except when I'm out of town or something unusual is going on. If you take it everyday it wears out about 3 AM. I had very good luck with Ambien CR which is more expensive but does last the night. I'm more likely to depend on my sleep routine which includes journaling, a cool bath, lavender and meditation/prayer. While ambien is not physically addictive, you do get anxious unless you take something if you start depending on it. I've been that way, but try to have my body expect sleep as soon as my hands write and my nose smells lavender.
 
avatar
larsstarscanary replied to hope7951's response:
I have to get some lavender to experience the smell of it...
 
avatar
snowyowl33 replied to larsstarscanary's response:
You can also try Melatonin, a natural substance that the body produces ..... works very well for some people rather than chemical sleep aids which can give you un natural night time sleep if you take them regularly..... Just another suggestion to throw in the pot! ..

Snowy
People take different roads seeking fulfillment and happiness. Just because they're not on your road doesn't mean they've gotten lost. Dalai Lama
 
avatar
larsstarscanary replied to snowyowl33's response:
I will do some research on melatonin.Thanks.
 
avatar
fenton04 replied to snowyowl33's response:
Yes when I worked midnites I used take melatonin just before I went to bed. I would buy them in 1 mg doses. I would take two and then 20 minutes later beddy bye. Sometime for whatever reason after the 20 minutes I would have to take one more 1 mg tablet and that would do me. I think if you research it 3 mg is the max dosage. But I could be wrong. Good luck.
 
avatar
snowyowl33 replied to fenton04's response:
Hey Fenton (good to see you again) Yes, I take 3mg before bed, and sometimes 5mg if needed.. It works very well for me in the winter when the light is less and I have problems with SAD, or when I know I will be traveling over time zone changes.
You can buy bottles of 5mg Melatonin and that's fine, but usual dose of 3mg will do the job... glad to hear it helps you with the shift work..... I use to do swing shifts years ago (which I hated) but it worked well for me then too..

Hugs
Snowy
People take different roads seeking fulfillment and happiness. Just because they're not on your road doesn't mean they've gotten lost. Dalai Lama


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.